View Full Version : Propecia user getting side fx, need advice.

05-05-2010, 09:29 AM
Hello, im new to this forum. I'm 25 and started using minoxidil for a year, i noticed it hadn't really shown any results so I started adding propecia 5 months ago, the first 3 months was 1 pill a day but 2 months ago started taking it every other day to save money. I also stopped using minoxidil 2 months ago and replaced it w/ nizoral which i use 3x a week.

I started noticing my hair thickening again in the last 2 months, and was thrilled, BUT i started getting the side effects of propecia w/i the last 2-3 weeks, and this had never happened to me before. The side fx im experiencing are (sry if this is a bit frank but i also started going on 'propeciahelp' forum and they have no inhibitions in sharing their side fx) decrease in morning erections, a slight loss of libido and decreased sensitivity on my penis.

I read up on all these side effects before and during taking propecia and I was nervous to continue taking it but I still did because I never really experienced the scary side effects like E.D. but suddenly im noticing these side effects taking place....coincidentally around the same time my hair grows back thicker.

My question is to anyone that is taking propecia or has stopped taking propecia, did you experience the same types of side effects and if so what did you do about it?
Did you continue taking propecia and the side effects stayed? If so, did the side effects get a lil better or worse?
I'm considering slowly weening off propecia by reducing thve dosage to maybe every 4 or 5 days...til eventually i stop taking it.
Anyone have success taking propecia only once or twice a week and still having relative success with it keeping your hair while reducing the severity of side effects?

After going on the 'propecia help' forum i'm honestly nervous as hell that these problems might stay even after stopping the drug. I like having my hair thicker again but I'd rather not screw up my libido/penile functions!

Any thoughts, comments and advice is appreciated =)

05-05-2010, 10:28 AM
I also experienced decreased libido and erections, and watery semen, in the first few months of using Propecia. I used it everyday, and continue to do so. The side effects went away after 3 or 4 months. I've been using it for 2 years and I have had no other side effects.

I have no info on "weaning off" of it, not sure that's possible without losing some of its effectiveness.

05-05-2010, 11:53 PM
I've been on finasteride for 16 days now. Recently I noticed an increase in sex drive. I am not complaining since it is somewhat mild and might just be a placebo type effect. Although i am pretty sure it's there.

I think continuing is a good ideanif you are just starting out with the drug. But i honestly don't have a clue what to do when you get it in later months.

Time to speak with a doctor.

I do think 1/week is better than nothing
but it won't be enough. You will probably lose the gained
thickness in a few months.

Speak with an expert or doctor. Waiting for the more experienced
users to reply is also a good idea.

Goodluck man please let us know how it goes since
i am really curious.

05-06-2010, 08:45 AM
In most people these minor sides effects go way in time. Stop reading those forums and donít even think about it. I think youíll be surprised at how fast the side effects go away.

05-06-2010, 03:20 PM
hey thanks for the replies guys.
@ delphi, are you currently on propecia now? Did you get any side effects from it? The side effects i'm getting right now are minor but my fear is they'll be much worse if i keep going on it, so i'm going to slightly reduce my intake of prop. to maybe once every 3 days just to see if the side fx subside.

But regarding those propeciahelp forums, its a reality that people should be familiar with, that propecia can possibly have some longterm side fx for some ppl, knowledge is power.

Just today in the shower i was looking at my hair and i was still on the fence about everything...weighing my current hair growth vs. potential sexual side fx consequences....its definitely an unfair situation we all face...

04-27-2011, 03:43 PM
i have been taking propecia for 11 years...never had trouble with erection or libido..i do lift weights everyday so i not sure if that has something to do with it..anyway, the only thing i have noticed is my penis is a little smaller when flaccid, but same size when i am erect.. i also use 15% minoxidil and LLLT 2 x week...i started the LLLT after buying a decent device on ebay and cut back on the propecia (now just every 2-3 days) and i have had good results....im just nervous that in another 10 yrs ill find out the side effects are worse than expected and my penis will crawl back into me...